MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA 300; VENTILATORS, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA 300; VENTILATORS, INTENSIVE CARE
Model Number 8417801
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 12/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The ufr was the only information for this case; the hospital did not involve the local dräger s&s organization into any follow-up measures.The contact person named in the ufr could not provide further information but confirmed to dräger that no final health consequences were resulting from the event.The description of event cannot be fully understood, and without access to further information such as log file or the device itself is no case-specific evaluation possible.Dräger derives the following: the presence of a device malfunction can neither be confirmed nor denied on the base of the available information, the same applies for the question if use error has caused or contributed to the event.It is not clear in which mode the device was used during the course of event.The savina 300 can be operated in mandatory ventilation with 100vol% oxygen, the unit is further able to apply a continuous oxygen flow of 100vol% in the mode "o2 therapy" for patients breathing spontaneously, and the device can be used in a specific maneuver of oxygen enrichment before e.G.A suction maneuver shall be performed - by pressing a specific key the device starts to deliver 100vol% oxygen for 3 minutes.It is not known which alarm was posted.The device will detect if the oxygen input pressure from the particular source (e.G.Central gas supply, oxygen cylinder) runs out of the range required for safe operation.In the following, the divergence between the delivered fio2 and the setting will likely increase continuously over time; this triggers an "fio2 low" alarm in accordance to the threshold defined by the user.It is under responsibility and control of the operator to set this threshold to the needs of the specific patient to have an adequate response time if complications occur - for a patient who is ventilated with pure oxygen, the "fio2 low" alarm shall be adjusted to a level not less than 80.90vol%.It is not known exactly what the user meant with "excessive oxygen consumption by the ventilator tubing".A reasonable explanation would be a leak in the oxygen supply line but a use error in form of incorrect/incomplete connection of the gas supply hose to the wall supply socket must be taken into consideration as well.It can even not be excluded that a leak in the patient circuit outside the device has lead to an escape of a part of the delivered breathing gas to ambient.The device was in operation for more than 7 years now; state of preventive maintenance and repairs is not known to dräger.It is recommended to the hospital to have the unit inspected by authorized personnel and to have it repaired if necessary.Dräger finally concludes that the issue in general cannot incorporate a previously unidentified or falsely assessed risk since the device posted a corresponding alarm to indicate an issue with the oxygen delivery.
 
Event or Problem Description
Dräger received an ufr with the following statement: "while administering 100% pure oxygen to the patient, the ventilator displayed a low oxygen supply alert.During this time, the patient's oxygen saturation dropped from 98% to 80%, and cyanosis was observed.The ventilator was replaced, and the pure oxygen button was pressed, after which no further low oxygen supply alerts appeared.Machine cause: excessive oxygen consumption by the ventilator tubing, resulting in insufficient oxygen supply capacity.".

Brand Name
SAVINA 300
Common Device Name
VENTILATORS, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key24109025
Report Number9611500-2026-00017
Device Sequence Number5878804
Product Code CBK
UDI-Device Identifier04048675251422
UDI-Public(01)04048675251422(11)180207(17)201201(93)8417800-34
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K003068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8417801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown